Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 135, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 25, 2002, 8:21 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2002, 8:21 PM CDT (01:21 UTC)
- Expired
- Jul 25, 2002, 9:15 PM CDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Frontier County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 140 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2999 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
163 WUUS53 KLBF 260121 SVRLBF NEC063-111-260215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 820 PM CDT THU JUL 25 2002 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA... NORTHERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 915 PM CDT... * AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM OVER CURTIS... MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER MOOREFIELD AROUND 835 PM CDT... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHWESTERN NEBRASKA. LAT...LON 4067 10065 4051 10054 4073 9986 4097 10003
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:44 PM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jul 25, 2:44 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 244 PM CDT THU JUL 25 2002 ...FORECAST CHALLENGE CONTINUES TO BE PRECIPITATION CHANCES THE NEXT COUPLE OF DAYS... RESPECTABLE CLOUD SHIELD CURRENTLY EXISTS OVER WYOMING AND NORTHWEST COLORADO IN ASSOC WITH A VORT MAX EXTENDING FROM WEST CENTRAL WY TRAILING SOUTH ALONG EXTREME WRN COLORADO. WV IMAGERY SHOWS DRY SLOT EXTENDING THROUGH CENTRAL UT NORTHEAST TO NEAR RIW WY. DPVA IN ERN WY AND NORTH CENTRAL CO INTO THE NEBR PNHDL THIS AFTN. SFC BOUNDARY IS FORECAST TO BECOME EAST-WEST ORIENTED ALONG THE NEBR/KS BORDER EARLY THIS EVENING AS PRESSURE FALLS OCCUR ACROSS EASTERN CO THIS AFTERNOON. DEEP LAYER SHEAR WILL BE PRESENT AS AS CURRENT MID UPPER WINDS ALREADY SUPPORTING 40+KT WINDS ALONG WITH E AND NORTHEAST UPSLOPE WINDS ALONG THE HIGH PLAINS. WILL BUMP UP POPS TO 40 WEST AND LEAVE 30 POPS IN FOR REMAINDER OF CWFA. EXPECT DEVELOPMENT OF H85 JET WILL FAVOR ADDITIONAL DEVELOPMENT OVERNIGHT NORTH OF THE WRM FRONT ALONG THE NEBR-KS BORDER. CONVECTION FIRING UP ALONG AND NORTH OF BOUNDARY AT 19Z JUST TO THE SOUTHWEST OF CWFA. FRIDAY...A FEW LINGERING STORM MAY AFFECT ERN CWFA UNTIL MID MORNING FRIDAY. OTHERWISE...IF MCS DEVELOPS AS FORECAST THIS WILL DRIVE THE SFC FRONT WELL SOUTHEAST OF OUR CWFA AND FOR THIS REASON WILL REMOVE POPS ACROSS THE ERN HALF OF CWFA FOR THE AFTN AND EVENING. FOCUS WILL TURN TO APPROACH OF NEXT WAVE. WILL INTRODUCE 20 POPS WEST FRIDAY NIGHT. .SATURDAY...SFC BOUNDARY RETREATS WELL SOUTH AND EAST OF FA. WITH FA IN LEFT EXIT REGION OF JET STREAK...PCPN SHOULD BE HELD AT BAY UNTIL SUNDAY. PREFRONTAL TROF PASSES THROUGH CWA AHEAD OFSIGNIFICANT WAVE SUNDAY. TEMP TO RISE A CATEGORY TO NEAR 90 NORTH AND TO THE MID 90S SOUTH. SUNDAY...PREVIOUS FORECAST LOOKS ON TRACK WITH TIMING OF UPPER TROUGH AND POSN OF SFC FRONT FAVORABLE FOR SCATTERED TSRA. EXTENDED DISCUSSION...AFTER VIGOROUS VORT MAX AND COLD FRONT PUSHES OUT OF THE CENTRAL PLAIN SUNDAY/SUNDAY NIGHT... NW FLOW WILL PERSIST. SURFACE HIGH PRESSURE OVER THE NRN AND CENTRAL ROCKIES REGION GRADUALLY CREEPS OUT ONTO THE PLAINS AND WILL KEEP LOW LEVEL MOISTURE LOW WITH THE GULF CUT OFF. ALTHOUGH TEMPS SHOULD REMAIN SLIGHTLY BELOW SEASONAL NORMALS MONDAY...TEMPS WILL RISE ABOVE NORMAL BY WED AND THU. .LBF...NONE KAR
In the hours before
Special weather statement, Jul 25, 8:12 PM CDT, 9 minutes before
NEZ022-035-056>058-069-070-260145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 812 PM CDT THU JUL 25 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 532 HAS BEEN CANCELLED FOR PORTIONS OF SOUTHWESTERN NEBRASKA... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CDT (9 PM MDT)...HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...ARTHUR...CHASE...DEUEL... GARDEN...HAYES...KEITH AND PERKINS COUNTIES. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THESE COUNTIES TONIGHT...BUT WILL REMAIN BELOW SEVERE LIMITS. CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:16 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.